Alert archive / Ohio / Flash Flood Warnings in 2001

Flash Flood Warning 100, NWS Charleston, WV

August 12, 2001Morgan County, Ohio

NWS Charleston, WV issued this flash flood warning at Aug 12, 2001, 10:13 AM EDT for Morgan County, Ohio. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 12, 2001, 10:13 AM EDT (14:13 UTC)
Expired
Aug 12, 2001, 12:15 PM EDT
In force
2 hr
Issued by
NWS Charleston, WV
Area
Whole counties

County Morgan County, OH

The radar

The Charleston,WV radar (KRLX), 146 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 370 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
370 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRLX 121416
FFWRLX
OHC115-121615-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1013 AM EDT SUN AUG 12 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MORGAN COUNTY IN OHIO...

* UNTIL 1215 PM EDT...

* AT 1006 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT 
  OVER 2 INCHES OF RAIN HAD FALLEN IN THE LAST HOUR SOUTHEAST OF 
  MCCONNELSVILLE.

* SOME LOCATIONS IN THE WARNING AREA INCLUDE NEELYVILLE AND MILL 
  GROVE. 

--CALL TO ACTION-- DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.

PLEASE REPORT HIGH WATER...HAIL OR STRONG WINDS TO THE NATIONAL 
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO
SO SAFELY.

$$

LAT...LON 3977 8207 3973 8207 3972 8202 3965 8202
          3951 8180 3954 8174 3959 8172 3959 8166
          3966 8159 3966 8166 3976 8166

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 3:22 AM EDT, 6 hours 51 minutes earlier.

Area forecast discussion, Aug 12, 3:22 AM EDT, 6 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
322 AM EDT SUN AUG 12 2001

THIRD NIGHT IN A ROW THAT I HAVE CONSIDERED AN FFA.  UNLIKE PREVIOUS
TWO NIGHTS...DECIDED TO SHOOT IT OUT.

SURFACE FRONTAL BOUNDARY STILL HUNG UP OVER SE OHIO AND EXTREME NRN
WV AT 06Z. PLENTY OF FACTORS WILL COME TOGETHER TODAY TO PROVIDE
HEAVY RAIN THREAT.  PW VALUES HOVER IN THE 1.8-2.0 INCH RANGE ALL
DAY.  STILL WILL SEE RRQ JET FORCING IN THE FORM OF UPPER
DIVERGENCE.  H500 SHORTWAVE ENERGY ALSO IMPACTS AREA AT LEAST INTO
EARLY AFTERNOON.  IF THERE IS A LOWER RISK LEVEL...IT WOULD LIE
ACROSS SE OHIO.  BUT THIS IS THE AREA THAT HAS IN GENERAL SEEN THE
MOST RAIN THE LAST COUPLE OF DAYS.  THINK THREAT IS PRESENT AREAWIDE
AND THEREFORE WILL PAINT THE WHOLE CWA IN THE FFA.

FRONT FINALLY GETS MOVING OVERNIGHT AND MONDAY AS TROUGH DIGS IN THE
WESTERLIES ACROSS THE NE U.S.  WITH MUCH LESS SYNOPTIC SUPPORT TO
FRONT...NO REAL HEAVY RAIN THREAT AFTER THIS EVENING.  WILL TAPER
OFF POPS SLOWLY FROM NW TO SE LATE TONIGHT AND THROUGH MONDAY.
FRONT SHOULD BE OUT OF CWA BY 00Z TUESDAY...GOOD RIDDANCE  CWA WILL
THEN GET A WELL-DESERVED BREAK THROUGH AT LEAST WEDNESDAY...BEFORE
RETURN FLOW BRINGS MOISTURE BACK NORTHWARD AHEAD OF ANOTHER FRONT AT
THE TAIL END OF THE WEEK.  PRESENT EXTENDED PACKAGE HANDLES THIS
WELL.

.RLX...
WV...FLASH FLOOD WATCH UNTIL 800 PM EDT.
VA...FLASH FLOOD WATCH UNTIL 800 PM EDT.
OH...FLASH FLOOD WATCH UNTIL 800 PM EDT.
KY...FLASH FLOOD WATCH UNTIL 800 PM EDT.

.END / CL

Nearby

Flash Flood Warnings in Ohio, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.